Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Apr 24, 1997, 7:52 PM CDT for Randall County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 1997, 7:52 PM CDT (00:52 UTC)
- Expired
- Apr 25, 1997, 1:50 AM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 250052 FFWAMA TXC381-250650- BULLETIN...EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 752 PM CDT THU APR 24 1997 THE NATIONAL WEATHER SERVICE IN AMARILLO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 150 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...RANDALL COUNTY THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN AMARILLO WAS DETECTING MODERATE TO HEAVY RAINFALL OVER RANDALL COUNTY OF AN INCH PER HOUR. MORE MODERATE TO HEAVY RAINFALL WILL APPROACH FROM THE SOUTHWEST THROUGH THE REMAINDER OF THE EVENING HOURS. SINCE THE GROUND IS ALREADY SATURATED FROM EARLIER RAINS...ANY ADDITIONAL HEAVY RAINS OVER THE COUNTY WILL RESULT IN RUNOFF WITH FLASH FLOODING LIKELY ACROSS RANDALL COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:27 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 24, 3:27 PM CDT, 4 hours 25 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT THU APR 24 1997 RAIN...RAIN AND MORE RAIN WILL BE THE STATEMENT THROUGH THIS 48 HOUR PACKAGE. WE WILL KEEP THE FFA GOING THROUGH TONIGHT AS ANOTHER WAVE MOVES AT US FROM EASTERN NEW MEXICO. WE WILL STILL MENTION THUNDERSTORMS IN ALL ZONES EXCEPT THE NORTHEAST AS ELEVATED CONVECTION IS POSSIBLE GIVEN THE SHEARED ENVIRONMENT AND THE LLJ AND 700 MB INVERTED TROUGH OVER THE AREA. THE ETA/AVN MODELS LOOKED BEST AGAIN TODAY. WE LIKE THE IDEA OF BRINGING THE 546 THICKNESS LINE DOWN TO CLAYTON BY 12 FRIDAY. WE WILL MENTION SOME SNOW IN THE NORTHWEST WITH ACCUMULATIONS UP TO ONE INCH. TEMPERATURES HAVE COOLED QUITE A BIT IN THE NORTHWEST THIS AFTERNOON...PROBABLY FROM DRIER AIR BEING PULLED IN FROM THE EAST AND NORTHEAST. WOULD NOT BE TOO SURPRISED TO SEE SEVERAL INCHES OF ACCUMULATION OVER A SMALL AREA THROUGH THE NORTHWEST HALF OF CIMARRON COUNTY AFTER THIS IS ALL SAID AND DONE...BUT WE WILL HOLD OFF ON ANY HIGHLIGHTS AS THE MORE MOIST AIR MAY GET PULLED BACK IN AND ACTUALLY RAISE TEMPERATURES. WE WILL KEEP POPS GOING THROUGH SATURDAY NIGHT. THE AVN/ETA TAKE THE UPPER LOW DOWN TO THE BIG BEND BY SATURDAY BUT WE ARE STILL UNDER A LOT OF DIVERGENCE...COLD AIR ALOFT...AND WE WILL HAVE PLENTY OF MOISTURE STILL LEFT OVER. WE WILL STAY CLOSER TO COOLER FAN NUMBERS. THANK YOU FOR THE COORDINATION LBB...DDC...PUB...ABQ. A FEW NUMBERS TO PONDER: DHT 32/40 33/45 34 ++86 AMA 39/44 35/49 37 ++97 BVR 35/42 36/47 37 ++86 .AMA... TX...FLASH FLOOD WATCH TONIGHT ZONES 1>20. OK...FLASH FLOOD WATCH TONIGHT ZONES 1>3. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:30 AM CDT | Flash Flood Warning | AMA | Randall | 8 hr |
| Apr 25, 11:06 AM CDT | Flash Flood Warning | AMA | Bandera | 5 hr |
| Apr 25, 1:30 PM CDT | Flash Flood Warning | AMA | Armstrong | 8 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.